Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 3, 2017, 3:49 AM MST. It took effect at Dec 3, 2017, 6:00 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2017, 3:49 AM MST (10:49 UTC)
- In effect from
- Dec 3, 2017, 6:00 PM MST
- Expired
- Dec 4, 2017, 3:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
644 WWUS75 KABQ 031049 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 349 AM MST Sun Dec 3 2017 NMZ513>515-031900- /O.NEW.KABQ.WI.Y.0044.171204T0100Z-171204T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 349 AM MST Sun Dec 3 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST MONDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 6 PM this evening to noon MST Monday. * LOCATION...Sangre de Cristo Mountains. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to develop this evening, peak in strength overnight through Monday morning, before gradually diminishing. * VISIBILITY...Areas of snow will accompany the strong winds tonight through early Monday morning resulting in reduced visibilities in blowing snow. Snowfall accumulations up to 2 or 3 inches will be possible at the highest elevations and west facing slopes. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
5 follow-up statements
054 WWUS75 KABQ 031854 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1154 AM MST Sun Dec 3 2017 NMZ513>515-040300- /O.CON.KABQ.WI.Y.0044.171204T0100Z-171204T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1154 AM MST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST MONDAY... * LOCATION...Sangre de Cristo mountain peaks and east slopes. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to develop this evening, peak in strength overnight through Monday morning, before gradually diminishing. * VISIBILITY...Areas of snow will accompany the strong winds tonight through early Monday morning resulting in reduced visibilities in blowing snow. Snowfall accumulations up to 2 or 3 inches will be possible at the highest elevations and west facing slopes. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, Christmas decorations and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
839 WWUS75 KABQ 040302 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 802 PM MST Sun Dec 3 2017 NMZ513>515-041115- /O.CON.KABQ.WI.Y.0044.000000T0000Z-171204T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 802 PM MST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY... * LOCATION...Sangre de Cristo mountain peaks and east slopes. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to develop overnight and peak early Monday morning, before gradually diminishing by late morning. * VISIBILITY...Areas of snow will accompany the strong winds tonight through early Monday morning resulting in reduced visibilities in blowing snow. Snowfall accumulations up to 2 or 3 inches will be possible at the highest elevations and west facing slopes. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, Christmas decorations and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
145 WWUS75 KABQ 041011 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 311 AM MST Mon Dec 4 2017 NMZ523-041900- /O.EXB.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/ Central Highlands- 311 AM MST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 3 PM MST this afternoon. * LOCATION...Central highlands, including the Highway 285 corridor. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to peak by late morning, before gradually diminishing during the afternoon. * VISIBILITY...No visibility impacts are expected. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, Christmas decorations and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-041900- /O.EXT.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 311 AM MST Mon Dec 4 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo mountain peaks and east slopes, including the State Highway 434, 442 and 522 corridors. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to peak by late morning, before gradually diminishing during the afternoon. * VISIBILITY...Areas of light snow may accompany the strong winds resulting in reduced visibilities in blowing snow. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, Christmas decorations and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ DPorter/52
381 WWUS75 KABQ 041827 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1127 AM MST Mon Dec 4 2017 NMZ513>515-523-042200- /O.CON.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 1127 AM MST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo mountain peaks and east slopes, including the State Highway 434, 442 and 522 corridors, and the Central Highlands. * WINDS...Sustained westerly winds 25 to 35 mph with gusts to near 50 mph. * TIMING...The strongest winds are expected to peak by late morning, before gradually diminishing during the afternoon. * VISIBILITY...Areas of light snow may accompany the strong winds resulting in reduced visibilities in blowing snow. * LOCAL IMPACTS...Items such as trash cans, outdoor furniture, Christmas decorations and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
194 WWUS75 KABQ 042201 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 301 PM MST Mon Dec 4 2017 NMZ513>515-523-042315- /O.EXP.KABQ.WI.Y.0044.000000T0000Z-171204T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 301 PM MST Mon Dec 4 2017 ...WIND ADVISORY HAS EXPIRED... Winds have subsided below advisory levels and not expected to increase the remainder of the day. Therefore, the wind advisory has been allowed to expire. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:22 AM MST, 27 minutes earlier.
Area forecast discussion, Dec 3, 3:22 AM MST, 27 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 322 AM MST Sun Dec 3 2017 .SYNOPSIS... A cold Pacific storm system developing south over the Intermountain Region will drive a potent cold front into northwest New Mexico late tonight and the remainder of the area on Monday. Preceding the cold front, expect one last day of unseasonably warm temperatures as winds steadily ramp up this afternoon especially across the northern mountains and northeast. A bout of stronger winds will accompany the cold front at lower elevations with a longer duration of windy conditions expected in the northern mountains, east slopes of the central mountain chain and northeast. Daytime highs both Tuesday and Wednesday will be below seasonal normals and nighttime lows in the single digits and teens can be expected for many locales Tuesday night. A few inches of snow may accumulate in the northern mountains through early Monday. Otherwise, precipitation chances will remain low. && .DISCUSSION... ...STRONG COLD FRONT TO ARRIVE LATE TONIGHT INTO MONDAY... Main challenges in short term are timing/impact of a strong cold front tonight into Monday, PoP placement/snowfall totals for the northern high terrain and southward extent of light upslope precip east of the central mountain chain Monday night into early Tuesday. A significant change in air mass expected beginning across our far northwest zones late tonight and the remainder of the area Monday into Monday evening. Preceding the cold front, one last day of unseasonably warm temperatures as westerly winds aloft steadily increase and a lee side surface trough deepens. Windiest conditions this afternoon will be across the northern mountains and northeast quarter. A bout of stronger winds will accompany frontal passage at lower elevations with longer duration, high impact winds expected in the northern mountains, east slopes of the central mountain chain and northeast. As for precip/snowfall... not going to be a widespread precip event by any stretch, but high elevations of the NW/NC could easily receive 2-4 inch snowfalls tonight with isolated higher amounts in westerly flow- favored locales near the NM/CO line to include the Tusas and highest west-facing slopes of the Sangres. Curiously,the latest HREF shows localized snowfall totals closer to the 6-10 inch range. So there is some upside given the magnitude of forcing along the incoming baroclinic zone. Increasing large- scale ascent evidenced by nice expansion of colder cloud tops north/northwest of the Four Corners combined with increasingly favorable orographics will yield areas of snow across the NW later today. Unfortunately, the window for precipitation looks to close fairly abruptly after midday Monday with only . Developing low level upslope flow could also result in patchy light precip east of the central mountain chain Monday night into Tuesday morning but models have really backed off on this scenario. Increased sky cover across our southern tier of zones for late Tuesday through Wednesday as WAA above the southwestern periphery of the dome of colder air could be more of a player than previously expected. However, models continue to struggle with how far north and west a hang back low pressure system develops just offshore central CA that will subsequently affect where the axis of the moist sub- tropical air stream sets up to our south and southwest. And minor differences north or south will have important implications on the QPF forecast. Otherwise, incredibly amplified/high latitude blocking upper air pattern to dominate during this period with the 00Z ECMWF suggesting a difficult-to-time shortwave clipping northeast NM Wed or Wed night in the northerly flow aloft. Beginning Thursday and through the remainder of the period, medium range guidance in good agreement that dry north- northwest flow will dominate as the mean ridge axis gradually shifts eastward. This will translate to a dry forecast and day to day warming with highs Friday and the weekend back to several degrees above normal. KJ && .FIRE WEATHER... Surface low pressure will deepen over southeastern Colorado today as stronger winds aloft approach from the west. Marginal critical fire weather conditions are possible for a couple hours over parts of the northeast plains by mid day. Temperatures will be close to record highs across much of central and eastern NM. Ventilation will be excellent all areas with deeper mixing today. Winds will continue increasing over the high terrain of northern NM tonight where gusts near 45 mph are expected. Temps tonight will stay well above normal. A dynamic day is still projected for Monday as a strong cold front plows through NM. Strong west/southwest flow over northeastern NM ahead of the front will allow for a period of critical fire weather conditions, however cold advection and increasing stability through the day will mitigate the need for red flag warnings. Exceptionally dry northwest flow behind the cold front will force dewpoints into the single digits through Tuesday morning. Ventilation Monday will deteriorate throughout the day from northwest to southeast. Weaker flow aloft Tuesday will favor widespread poor ventilation. Temperatures will be below normal for the entire area for the first time in two weeks. Thick high cloud cover will also stream over the area however surface dewpoints will remain in the 20-25% range. Overnight recoveries will only be fair to good for most of the area Tuesday night. Guidance is trending slightly wetter over southern parts of the forecast area as a weak perturbation shifts eastward along the U.S./Mexico border. Precip is not likely to spread far enough north to impact our area however thick cloud cover could continue into Wednesday. Temps will remain below normal with minimum humidity in the 20-25% range once again. Ventilation will remain poor all areas. Guyer && .AVIATION... 06Z TAF CYCLE Mid-level clouds associated with a weak upper-level low over far northern Mexico will continue to spread from southwest to northeast over the southern two-thirds of NM tonight. The mid clouds will gradually shift east out of the state Sunday afternoon with high clouds moving in once again from the northwest thereafter. A strengthening lee surface trough will result in gusty southwest winds at KLVS and KTCC beginning late Sunday morning and continuing through the afternoon. Southwest winds will also develop at KSAF and KGUP during the early afternoon. Winds will subside around sunset at KGUP and KSAF but remain moderate at KLVS and KTCC through Sunday night. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 25 41 12 / 0 5 0 0 Dulce........................... 56 24 40 11 / 10 30 5 0 Cuba............................ 56 26 38 13 / 0 10 5 5 Gallup.......................... 60 23 40 6 / 0 0 0 0 El Morro........................ 59 24 45 6 / 0 5 5 0 Grants.......................... 62 28 45 9 / 0 0 0 0 Quemado......................... 60 33 47 17 / 0 0 5 0 Glenwood........................ 67 39 61 32 / 0 0 0 0 Chama........................... 52 22 35 10 / 20 40 5 5 Los Alamos...................... 57 35 43 20 / 0 5 0 5 Pecos........................... 57 34 44 16 / 0 5 0 5 Cerro/Questa.................... 52 28 38 12 / 5 20 5 5 Red River....................... 43 25 30 5 / 5 30 10 10 Angel Fire...................... 49 25 36 -7 / 0 20 10 10 Taos............................ 56 26 41 5 / 0 10 0 5 Mora............................ 57 33 43 9 / 0 5 0 10 Espanola........................ 62 35 47 15 / 0 5 0 5 Santa Fe........................ 58 34 43 18 / 0 0 0 5 Santa Fe Airport................ 61 33 45 15 / 0 0 0 5 Albuquerque Foothills........... 63 40 47 26 / 0 0 5 0 Albuquerque Heights............. 64 39 49 27 / 0 0 0 0 Albuquerque Valley.............. 66 37 50 24 / 0 0 0 0 Albuquerque West Mesa........... 64 38 49 25 / 0 0 0 0 Los Lunas....................... 66 34 52 21 / 0 0 0 0 Rio Rancho...................... 64 38 49 23 / 0 0 0 0 Socorro......................... 68 38 58 27 / 0 0 0 0 Sandia Park/Cedar Crest......... 60 34 45 14 / 0 5 5 0 Tijeras......................... 59 35 46 16 / 0 0 5 0 Moriarty/Estancia............... 63 35 47 10 / 0 0 0 10 Clines Corners.................. 61 34 45 15 / 0 0 0 10 Gran Quivira.................... 62 37 52 22 / 0 0 0 10 Carrizozo....................... 65 42 58 29 / 0 0 0 5 Ruidoso......................... 64 40 55 23 / 0 0 0 5 Capulin......................... 64 34 46 7 / 0 0 0 10 Raton........................... 66 33 47 11 / 0 0 0 10 Springer........................ 66 36 52 14 / 0 0 0 10 Las Vegas....................... 63 37 47 13 / 0 0 0 10 Clayton......................... 72 40 52 19 / 0 0 0 10 Roy............................. 69 36 52 16 / 0 0 0 10 Conchas......................... 73 44 60 24 / 0 0 0 5 Santa Rosa...................... 71 41 57 23 / 0 0 0 10 Tucumcari....................... 76 45 62 22 / 0 0 0 5 Clovis.......................... 72 42 62 24 / 0 0 0 5 Portales........................ 73 44 64 25 / 0 0 0 5 Fort Sumner..................... 71 42 62 24 / 0 0 0 5 Roswell......................... 75 43 70 32 / 0 0 0 5 Picacho......................... 71 45 65 29 / 0 0 0 5 Elk............................. 67 43 61 27 / 0 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM this evening to noon MST Monday for the following zones... NMZ513>515. && 41
Hazardous weather outlook, Dec 2, 4:34 AM MST, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 434 AM MST Sat Dec 2 2017 NMZ501>540-031200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 434 AM MST Sat Dec 2 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong westerly winds preceding a potent cold front will impact parts of northern New Mexico Sunday night. Gusts up to around 50 mph are expected for the northern high terrain, east slopes of the Sangre de Cristo and portions of the central and northeast highlands. The incoming cold front will usher in the coldest temperatures of the season beginning in the Four Corners region late Sunday night and areawide Monday. Two consecutive days of below average daytime highs are expected Tuesday and Wednesday. A few inches of snow may accumulate in the Sangre de Cristo Mountains and Northeast Highlands Monday night and there is the potential for very light snowfall amounts farther south that may briefly impact travel. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hazardous weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 41
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.